Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Will i have withdrawals?

I was addicted to norcos for 5 years.... started methadone 6 months ago-got to 75 mg, now tapering down 55mg a week. Will i be ok??? Im scared!
9 Responses
Avatar universal
5mg a week, i mean
1 Comments
I remember you , how are you , you detoxed off the norcos before , what made you go to methadone, I started detoxing the same time as you. I detoxed off of methadone 193 days ago. Methadone is a alot harder to detox off of but, it is do able , it has a  longer half life then pain  pills. 6 months isnt that long of a time , you will still feel wds , i would do a slow taper, i went down 2.5 every 2 weeks, Methadone depletes it self by half everyday when you stop taking it, as for pills the wds set in with in hours of your last one. I would start taking supplements, like a daily vitamin, start eating healthy, and take the decrease slowly let your body catch up to it. you will be ok , there is no way to avoid the wds. I have mixed feelings on methadone , i was on it for 8 years. all because i was afraid to go thru wds, and to be honest it wasnt that bad yes it took about a month to start to feel good, but ITS so worth it, ive never been more happier in my life. You can do this , did you seek any aftercare are you attending meetings at the clinic.
Avatar universal
Yes! Thank u for remembering! I was just not handling the wdls at all . They told me if i made it to a stable dose, i would be cured. Now i hate it. I think i have broken the cycle of taking the pills and getting high.... i feel like ive been thru enough punishment going EVERY morning to dose. Never again. I should make the jump in january.  Ive started an anti-depressant... thank you for encouragement... that it is doable.... thats what i need to hear
1 Comments
You can DO it, that is the key breaking the cycle ,  please do your taper slow, we are always here for you , i kept a daily journal on here of my detox off of methadone. Dont listen to the horror stories, its not as bad as they say. Im proof along with alot of others on here.
God Speed
4847640 tn?1362723927
It will really hurt to come down from methadone. It stays with you so long. I never felt that sick,unhealthy, and unhappy ever.  But you can do it. Trust me when I say the pain and suffering will end and life on the other side improves in time and eventually ya can move on. Head up! Eye on the prize :)
3 Comments
And please don't taper. It just prolongs the suffering. Make a solid plan and pick a day. Took me a month to stop suffering and about another 2 or 3 to feel really good again. Its a long road but so worth it
Taper works , i got down to 7.5 and i didnt really have a hard time coming off of it, the key is a slow taper. The worst i had was bathroom issues, and a few achy back days, which advil helped and a good heating pad.
Thank u. It will hurt?
Avatar universal
Isis 10mg per week slow enough?
1 Comments
thats a big decrease per week, when u start getting lower you will feel that, i only did 2.5 mgs, every 2 weeks, you have to remember methadone stays in your system longer then anything else, meaning when you do a decrease you dont feel it , usually for 3 to 4 days, it takes that long for the stored methadone to leave your system, so if your goin done every week , your not giving your body or you the time to adjust to the decrease, rushing this can result in a hard detox.  i had a mild detox from what i gathered and what people had told me and i went down slow, and that lasted a good month, so if you rush it , it will be alot harder.
Avatar universal
Thanks-i just want it over with
4847640 tn?1362723927
I still say only tapper so far and for so long. Yes it's going to make it easier to kick in the end if you are doing less but the sad truth is that you are going to suffer. It is going to take everything you have to do this. Even at a very low level of opiates after a strong addiction it is still hard to stop completely. So you tell me. would you prefer to slowly suffer by not giving yourself enough to feel "OK" and prolong the withdrawal or just suffer for weeks and be done with the physical part? I only speak from my own experience when I say that I suffered so many times trying to regulate or "taper" my dose then just end up doing more again. It wasn't till I said no more. I will never do methadone again that it really worked. It was a month of physical torture and a lot more time before I could feel happiness and learning to live without it. I realize this is an old post but felt like I should explain myself. I hope you are doing well.
1 Comments
How long did u take methadone and did u taper?
Avatar universal
Hey Girl....how you doing???  did you jump yet???? any way please update us you have been doing great so far and that is huge....anyway let us know what is going on we really do care
>>>>>>>>>>>>>>>>>>>Gnarly<<<<<<<<<<<<<<<<<<<<
1 Comments
Jump Monday-will almost be 2 weeks that ive been at 5mg. Only had one sleepless night... i think thanks to Kratom.... but it is the nastiest stuff ive ever consumed.
If it isnt much worse than this, then i can do it.
I WILL NEVER DO THIS TO MYSELF AGAIN
4847640 tn?1362723927
Davidmel I was on oxy and Dilaudid for 2 years and methadone for about 2.5 years. I tried tapering many times and yes it does work to a point but you did comment that you just want it over. The only way to get there is to stop altogether. Make sure you have good supports and try to get your body as healthy as you can and do it. It's hard but possible. Good luck.
4847640 tn?1362723927
When I kicked it took a good 15-20 days to start to feel better. Lots of sleepless nights. It was torture but so worth it. I went at it that time with the attitude that I didn't care if it killed me I wasn't going to use ever again. I think that mind set and sticking to it is what made me sucessful this time. After a few months I was back to my old self. Now it seems so long ago and life is so much better.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.